Bad Flare. So Depressed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NanaBee
Veteran Member


Date Joined Jun 2005
Total Posts : 541
   Posted 9/27/2010 9:12 PM (GMT -6)   
I am in one of the worst flares I have ever been in.  I had an injection of steroids on Tuesday last week.  Missed most of the week at work.  I am still really hoarse, fatigued and in pain.  I went to work today but only worked 5 out of 8 hours.  My boss told me to just work half days if I can until I get better.  She is an awesome boss.
 
Anyway, called Dr. and she put me on prednisone and said to call her in two days to let her know how I am feeling.  Then tonight I started having intermittent pain in my lower ribs on the left side.  It got so painful I had to take a vidodin.  I'm worried that I might be developing Pleurisy.
 
I have never had to take regular pred.  I've been on Medrol packs but not the straight stuff.  I know that it can weaken your immune system, plus I am already on Methotrexate also.  Should I expect to be totally wiped out and vulnerable to other illnesses now?  I work in a school, probably the worst place to work besides a hospital when you have an autoimmune disease.
 
Well, thanks for reading if you got this far.  Just moaning and feeling like poor me.  I know I will get better just have to take one day at a time.
 
In the meantime, I am crocheting Prayer Shawls for those who are sick or in need of encouragement.  That at least gets my mind off of myself.
 
Mary Ann

**
Pulmonary stenosis, High blood pressure, IBS, degenerative disc disease, vertigo



"No matter what happens, God is in control. He is God, I am
not, what a relief!"

redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 9/27/2010 9:41 PM (GMT -6)   
I am sorry you aren't doing well. I have been on prednisone and Imuran for over 2 years now and yes you will be more vulnerable to infection if you take it long term. I have had 2 skin infections (yeast and not where you expect those) in the last few months. But I feel better when I am on both. The thing is you need to WASH YOUR HANDS CONSTANTLY it helps avoid illnesses and don't touch your face. Keep hand sanitizer around too but don't use antibacterial soap because it helps create antibiotic resistant bacteria according to 3 of my doctors. I think you will be fine as long as you are careful and practice common sense safety measures such as WASHING YOUR HANDS FREQUENTLY. Use bleach to disinfect stuff if you are feeling really vulnerable because it kills most anything and doesn't breed antibiotic resistant bacteria. I could really use a prayer shawl lately as bad stuff keeps happening. I would type more but started shaking again.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sjögren's, damaged periphrial nerves 2007, exema
Tx: plaquenil, Enbrel, Tramadol, Singulair, Skelaxin, Baby Asprin, Imuran, Prilosec, lasix, Evoxac, Celebrex, Vicodine when things get too bad, prednisone again, various vitamin/mineral supplements, cozar, duragesic patches
"Those who dream by night in the dusty recesses of their minds wake in the day to find that it was vanity: but the dreamers of the day are dangerous men, for they may act their dreams with open eyes, to make it possible." T. E. Lawrence

FW
Regular Member


Date Joined May 2007
Total Posts : 482
   Posted 9/27/2010 10:36 PM (GMT -6)   
Mary Ann, I am so sorry that you are feeling so badly. I went through a very similar flare in August and I wanted to offer you encouragement. One day at a time is absolutely correct. Little things completely wiped me out. It took about a month before I was somewhat back to normal. So, please pace yourself and as Redrose said, hand washing frequently is very important! Rest whenever you can and let your body recover.

Also, the crocheted Prayer Shawls sound wonderful. Thinking of others is always therapeutic for me. I crochet and quilt for various charities and that makes me feel better, too!

Take care,
Take care, Fran

Dx: Lupus, sjogren's, celiac, severe allergies.
Daily Meds: Plaquenil, Zyrtec. Aciphex, Nasacort, Prozac, Ambien CR, CellCept, Bactrim, Zantac.
Daily Supplements: Calcium, B-100 Complex, Daily Vitamins.
As Needed Meds: Epinephrine, Benadryl, Proventil, Xopenex, Tylenal, Darvocet, Prednisone.

NanaBee
Veteran Member


Date Joined Jun 2005
Total Posts : 541
   Posted 9/28/2010 4:12 PM (GMT -6)   
Thanks for the replies, girls.  I will definteley be washing my hands more frequently.  I still haven't seen any progress with the steroids.  But it probably takes more than one day to see any change.  :-0
 
Mary Ann

**
Pulmonary stenosis, High blood pressure, IBS, degenerative disc disease, vertigo



"No matter what happens, God is in control. He is God, I am
not, what a relief!"

jdrea
Regular Member


Date Joined Aug 2010
Total Posts : 124
   Posted 9/30/2010 8:00 AM (GMT -6)   
Good luck Mary Ann. Another thing to watch out for with the pred is weight gain. I don't know if it does it to everyone, but I get hungry and no matter how careful I am about what I eat or how much I eat, I gain weight. Also some people experience puffiness around their face but I haven't yet so I am guess that side affect vary. I hope that you feel better soon.

innocenteyes
Regular Member


Date Joined Sep 2010
Total Posts : 26
   Posted 10/5/2010 6:17 AM (GMT -6)   
Sorry to hear that. I can empathize at this time. I am at the beginning of a flare. So we all at some point have went through what you are going through.

But like you said one day at a time. just remember

" If God brings you to it, he can bring you through it"

And you know you have support on here whenever you feel like talking.

And yeah the weight gain is a bummer...but i know of a few who lost a little weight while on pred...so may1 u might b so lucky..lol
~The Happiest People Don't Have The Best Of Everything, They Just Make The Best Of Everything They Have~

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1470
   Posted 10/7/2010 5:21 PM (GMT -6)   
Hey nanabee, just thinking about you and hope you are feeling better and this flare is passing! Please let us know how you are doing!
Amy
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!

jdrea
Regular Member


Date Joined Aug 2010
Total Posts : 124
   Posted 10/8/2010 8:35 PM (GMT -6)   
Hope that you are feeling better physically and even better emotionally. You are still in my prayers. And so are the rest of you. I am not why God brought us to this point but I am sure that there is a reason and I am sure that He will take care of each of us.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 9:31 AM (GMT -6)
There are a total of 2,972,770 posts in 326,010 threads.
View Active Threads


Who's Online
This forum has 160853 registered members. Please welcome our newest member, afayth.
407 Guest(s), 10 Registered Member(s) are currently online.  Details
Buxx99, Dahlias, sandyfeet, tickbite666, HaleyBugs07, RandyJoe, Sara14, owleyes, Minnesota, Pauly198